# SDR B4VR202028045

- Difficulty date: October 15, 2020
- Submitted: October 19, 2020
- Operation: General aviation
- Aircraft: N28045
- Make and model: Piper PA-28-181
- Aircraft serial: 2881359
- Aircraft time: 117 hours
- Engine: Lyc IO360B4A
- Engine time: 117 hours
- Propeller: Snsnch 76EM8
- System (JASC): 5313 · Fuselage Main, Longeron/Stringer
- Part: Stringer
- Condition: Cracked
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED MAINTENANCE, OUR TECHNICIANS NOTICED SMALL CRACKS ON MANY OF THE AIRCRAFT’S STRINGERS.  THEY APPEAR ON THE STRINGERS WITH DIMPLING ON THEM.  DIMPLING WAS DONE TO ACCOMMODATE FLUSH RIVETS ON THE EXTERIOR OF THE AIRCRAFT SKIN.  THE CRACKS ARE BELIEVED TO BE CAUSED AT MANUFACTURING.  PIPER HAS BEEN NOTIFIED.  THE CRACKED STRINGERS WERE FOUND IN ALL AREAS OF THE WINGS (INBOARD AND OUTBOARD) AND IN THE FUSELAGE TAIL SECTION.  ONLY ISSUES WE HAVE SEEN ARE WITH -3 RIVETS.  IT IS POSSIBLE THAT THERE ARE MORE CRACKED DIMPLED STRINGERS THROUGHOUT THE FUSELAGE, BUT AT THIS TIME CAE HAS STOPPED WORK ON THE AFFECTED AIRCRAFT AWAITING RESPONSES FROM PIPER.
